Kendall's tau for elliptical distributions

Filip Lindskog*, Alexander McNeil, Uwe Schmock

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


By using well known properties of elliptical distributions we show that the relation between Kendall's tau and the linear correlation coefficient for bivariate normal distributions holds more generally (subject to only slight modifications) for the class of elliptical distributions. We mention applications of this result to calibrating elliptical distributions and their copulas in the context of multivariate financial time series models and portfolio credit risk models in particular.

Original languageEnglish
Pages (from-to)149-156
Number of pages8
JournalContributions to Economics
Publication statusPublished - 2003

Cite this